MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number THNDRRED62SKIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the left m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62).On (b)(6) 2023, 24 hr follow-up computed tomography (ct) demonstrated a small-volume subarachnoid hemorrhage present in the left sylvian fissure.The subarachnoid hemorrhage was reported to be a serious adverse event with a possible relationship to the penumbra system and a probable relationship to the index procedure.The event is considered ongoing.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the left m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62).On (b)(6) 2023, 24 hr follow-up computed tomography (ct) demonstrated a small-volume subarachnoid hemorrhage present in the left sylvian fissure.The subarachnoid hemorrhage was reported to be a serious adverse event with a possible relationship to the penumbra system and a probable relationship to the index procedure.The event is considered ongoing.On (b)(6) 2023, an update was received indicating that the event was resolved as the patient started coumadin.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Intracranial hemorrhage is included as a possible complication in the instructions for use (ifu) for the penumbra system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17012926
Report Number3005168196-2023-00249
Device Sequence Number15211755
Product Code NRY
UDI-Device Identifier00815948024359
UDI-Public815948024359
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Catalogue NumberTHNDRRED62SKIT
Device Lot NumberF00000997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA01/01/2005